Article Text

PDF
Management of toxic epidermal necrolysis and related syndromes
  1. Y Mukasa,
  2. N Craven
  1. Department of Dermatology, Macclesfield District General Hospital, Macclesfield, Cheshire, UK
  1. Dr N Craven, Department of Dermatology, Macclesfield District General Hospital, Macclesfield, Cheshire, UK; Nick.Craven{at}echeshire-tr.nwest.nhs.uk

Abstract

Toxic epidermal necrolysis and Stevens–Johnson syndrome are rare and life-threatening diseases that often configure as medical emergencies. The majority of cases are drug reactions. The clinical picture is one of widespread epidermal necrosis and mucosal erosions. Treatment is largely supportive and must be provided in an appropriate environment. The role of steroids and other potential disease-modifying therapies has yet to be fully established by controlled studies. The significant mortality associated with these conditions dictates that an understanding of these conditions is essential for all doctors.

  • toxic epidermal necrolysis
  • Stevens–Johnson syndrome
  • erythema multiforme

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.